MAUDE Adverse Event Report: SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER

SYNTHES GMBH RIA 2 BONE HARVESTING KIT 520MM STERILE; REAMER
Catalog Number 03.404.000S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that the reamer head f/ria 2 ø13 broke off into the patient, and not all fragments were retrieved.The ria 2 bone harvesting kit l520 also broke, but all fragments were retrieved.The drive shaft f/ria 2 l520 required inspection due to contamination, and it was unclear if it was broken.The event description indicates that the reamer head f/ria 2 ø13 was embedded within the patient, while the ria 2 bone harvesting kit l520 and drive shaft f/ria 2 l520 were not associated with retained fragments.There was no reported patient consequence or involvement for any of the devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 concomitant.Corrected: d4 primary udi number.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.Photos were provided for review, however the photos only show part and lot number and no other observation pertaining to the nature of the reported event could be identified.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the ria 2 bone harvesting kit l520 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: manufacturing location: packaged, sterilized and released by: monument, manufacturing date: 31-jan-2028, expiration date: 02-mar-2026, part number: 03.404.000s, ria 2 bone harvesting kit 520mm sterile, lot number: 157190p (sterile), lot quantity: (b)(4).Component part(s) reviewed: part number: 03.404m012, ria ii ream rod/dr shaft seal, lot number: 126516p, lot quantity: (b)(4), inspection instruction met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 22-sep-2025 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, ns073695 rev a met all inspection acceptance criteria.Part number: 03.404m010, ria ii manifold assembly, lot number: 103571p, lot quantity: (b)(4), inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073694 rev e met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 05-jan-2026 was reviewed and determined to be conforming.Part number: 03.404m014, irrigation tubing set, lot number: 143390p, lot quantity: (b)(4), inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073691 rev a met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated 02-feb-2026 was reviewed and determined to be conforming.Part number: 03.404m015, suction tubing set, lot number: 153499p, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certificate of compliance supplied by (b)(4) dated 09-feb-2026 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection, ns073692 rev a met all inspection acceptance criteria.Part number: 03.404m033, ria ii graft filter, lot number: 97890p3, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns073696 rev d met all inspection acceptance criteria.Certificate of conformance supplied by (b)(4) dated 12-dec-2025 was reviewed and determined to be conforming.Device history review: a manufacturing record evaluation was performed for the finished device with batch number 157190p.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIA 2 BONE HARVESTING KIT 520MM STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24789512
Report Number8030965-2026-03136
Device Sequence Number10011918
Product Code HTO
UDI-Device Identifier10886982274236
UDI-Public(01)10886982274236(10)157190P
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.000S
Device Lot Number157190P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT F/RIA 2 L520.; REAMER HEAD F/RIA 2 Ø13.
Patient Age19 YR
Patient SexMale